Flood, Venango
- When
- March 14, 1:00 PM EST to 3:00 PM EST
- Where
- Venango County, 10 mi W of Pleasantville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.600, -79.773
Roads closed due to flooding across much of county.
A strong cold front produced severe weather across portions of Western Pennsylvania, Southeast Ohio, and Northern West Virginia. As low pressure slowly moved east of the region, heavy rains with some snow melt then caused flooding of some streams and creeks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A strong cold front produced severe weather across portions of Western Pennsylvania, Southeast Ohio, and Northern West Virginia. As low pressure slowly moved east of the region, heavy rains with some snow melt then caused flooding of some streams and creeks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 14, 2:51 AM EST, 10 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 351 AM EDT WED MAR 14 2007 .SHORT TERM /TODAY THROUGH TONIGHT/... AREA OF RAIN MOVES IN RAPIDLY THIS MORNING, ON SW FLOW, IN ASSOCIATION WITH SHORT WAVE MOVING THROUGH PRE-FROPA. THERE IS ALSO CHANCE FOR THUNDERSTORMS TODAY. MUCH OF OHIO AND NORTHWEST PA IS IN THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS. SWLY LOW LEVEL FLOW EXTENDING NEWD INTO THE OH VALLEY WILL MAINTAIN MOISTURE INFLUX INTO THIS AREA WITH SURFACE DEWPOINTS IN THE UPPER 50S/LOWER 60S SOUTH OF THE COLD FRONT. MODELS SHOW GENERALLY WEAK FORCING BUT FORECAST SOUNDINGS INDICATE A BROAD AREA OF DEEP MOIST CONVECTION AS FRONT APPROACHES. WEAK INSTABILITY DUE TO SURFACE HEATING AND MODEST LAPSE RATES. SHEAR VECTORS ORIENTED NEARLY PARALLEL TO SURFACE BOUNDARY SHOULD TEND TO FAVOR A LINEAR MODE WITH BOWS PRODUCING DAMAGING WINDS. ACTIVITY DEVELOPING THIS AFTERNOON S OF COLD FRONT AND CLOSER TO OH RIVER WILL TEND TO BE MULTICELLULAR GIVEN WEAKER DEEP LAYER SHEAR. ADDITIONAL STORMS WILL BE POSSIBLE THIS EVENING/OVERNIGHT AS THE COLD FRONT MOVES SWD TOWARD THE OH RIVER. && .LONG TERM /THURSDAY THROUGH TUESDAY/... FRONT GETS HELD UP FRIDAY AS WAVE MOVES ALONG FRONT. WITH COLDER AIR IN PLACE THERE WILL BE A CHANCE FOR SNOW SHOWERS NORTH. STILL A CHANCE OF SNOW SHOWERS FRIDAY NIGHT IN COLD WRAP AROUND AS LOW MOVES UP THE EAST COAST. HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST DURING THE DAY ON SATURDAY AND HOLDS FOR SUNDAY. A COLD FRONT APPROACHING THE AREA MONDAY WILL BRING A CHANCE OF RAIN SHOWERS AND MILDER TEMPERATURES AHEAD OF THE FRONT. COLD FRONT WILL MOVE THROUGH BY MONDAY NIGHT AND BRING A CHANCE OF RAIN OR SNOW SHOWERS FOR MONDAY NIGHT INTO TUESDAY. && .AVIATION /08Z-06Z/... CONDITIONS FOR THE TAF PD THRU WED EVE EXPECTED TO BE PRIMARILY VFR. HOWEVER...SHRTWV XG IN ZONAL FLOW LKS TO GENERATE SOME -SHRA AND POSSIBLY MVFR CIGS FOR A CPL HRS AFTR DAYBREAK. DISTURBANCE EXPECTED TO PROGRESS RAPIDLY EWD WITH DAYTIME PCPN POTENTIAL ENDING BY EARLY AFTN AT ERN-MOST PORTS. WND FM THE SSW NR 10-12KT WITH TIGHTENING PRESSURE GRADIENT AND MIXING...VEERING FM LGT S OVRNGT. BY EVE...PREFRONTAL TROF WL SAG TWD THE OH RIVER BY EVE...WITH WND BCMG LGT/VAR...BUT WITH POSSIBLE TSRA DVLPMNT NR ZZV. CIGS AT FKL AND DUJ ALSO EXPECTED TO APPRCH IFR LVLS WITH THIS DPNG FEATURE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT WED MAR 14 2007 OHZ039>041-048>050-057-058-PAZ007-013-150815- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-LAWRENCE- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT PUSHES DOWN FROM THE NORTH. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS...HOWEVER EMBEDDED SUPERCELL STRUCTURES SUPPORT A HAIL/ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY WIND DAMAGE AND HAIL STONES ONE HALF INCH OR LARGER. MDZ001-OHZ059-068-069-PAZ008-009-014>016-020>023-029>032- WVZ001>004-012-021>023-041-150815- GARRETT-BELMONT-NOBLE-MONROE-VENANGO-FOREST-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Pittsburgh radar (KPBZ), 125 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
7 flood, 1 thunderstorm wind. Local standard time, as filed.
Roads closed due to flooding across much of county.
Law enforcement reported trees down countywide.
Small streams and creeks flooded and roads were closed due to flooding across the county.
Roads were closed due to flooding across the county.
Heavy rain caused Chartiers Creek to flood in South Franklin and Donegal Township with roads closed.
Flooding caused several roads to be closed with streams and creeks out of their banks.
Several small streams and creeks out of their banks flooding roads across the county. Red Bank Creek in Summerville flooding roads.
Red Bank Creek flooded side streets in New Bethlehem.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20330, 20331, 20332, 20334, 20339, 20335, 20337, 20340.